Alert archive / New York / Special Weather Statements in 2018
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Nov 21, 2018, 5:10 AM EST for Erie County, Genesee County, Wyoming County, New York. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 21, 2018, 5:10 AM EST (10:10 UTC)
- Expired
- Nov 21, 2018, 6:00 AM EST
- In force
- 50 min
- Issued by
- NWS Buffalo, NY
Counties Erie County, NY, Genesee County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 52 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 10.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
111
WWUS81 KBUF 211010
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
510 AM EST WED NOV 21 2018
NYZ010>012-019-020-085-211100-
Chautauqua-Cattaraugus-Southern Erie-Wyoming-Genesee-Northern Erie-
510 AM EST WED NOV 21 2018
...A BAND OF LAKE EFFECT SNOW WILL AFFECT WYOMING...NORTHERN
CATTARAUGUS...ERIE...NORTHERN CHAUTAUQUA AND SOUTHERN GENESEE
COUNTIES...
At 507 AM EST, A band of lake effect snow producing snowfall rates
of around an inch per hour will continue to move from the Buffalo
Southtowns and Genesee County southward into Wyoming and southern
Erie counties, and the Chautauqua County shore and northern
Cattaraugus County.
Winds in excess of 30 mph will occur in and near this band of lake
effect snow, producing blowing and drifting snow. Motorists should
be prepared for snow covered and slippery roads and poor visibility.
This includes Interstate 90 between exits 61 and 54, and near exit
48.
LAT...LON 4232 7977 4244 7950 4253 7939 4259 7919
4272 7909 4280 7892 4283 7893 4309 7796
4261 7800 4258 7805 4256 7804 4225 7976
4227 7976 4228 7973
$$
HitchcockWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Nov 21, 3:16 AM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Nov 21, 3:16 AM EST, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
316 AM EST Wed Nov 21 2018
.SYNOPSIS...
A series of arctic frontal boundaries will usher in some of the
coldest Thanksgiving Day weather on record...and in the
process...will ignite accumulating lake effect snow for the vast
majority of the region. Fortunately...the bitter cold will be short
lived as a significant warm up will then follow for the upcoming
weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
A potent clipper low will race by to our north early this morning
while pushing several cold frontal boundaries through our region in
the process. This will set the stage for some of the coldest
Thanksgiving Day weather on record...and will also support fairly
widespread accumulating snow. While the snow could be heavy at times
with the frontal passages and due to some lake enhancement...the
good news is that we are not expecting crippling snowfall amounts
and the upcoming bitter cold will be short lived.
The snow will blossom across the forecast area during the remaining
pre dawn hours as strong lift will be provided by convergence along
the initial cold front. This lift will be lake enhanced northeast of
both lakes through about 12z...then as the low level flow veers more
to the west and eventually the northwest...the well defined single
plumes of lake effect will settle south and gradually become
multiband in nature as we progress through the midday into the
afternoon.
Given that lake induced EL's will be in the vcnty of 7-9k ft over
Lake Erie and closer to 10k ft over Lake Ontario...the snow could be
heavy at times with snowfall rates of up to 2 inches an hour.
Again...the good news is that bands will be transitory in nature
this morning...so am not anticipating more than 4-6 inches of
accumulation in any given area. That being said...the burst of snow
will certainly snarl the morning commute for many, especially in the
BUF metro area. There will also be wind gusts of 25-40 mph to
contend with...and this will result in blowing snow with GREATLY
reduced visibility. Speaking of winds...a convergent 290-300 flow
down the Mohawk Valley should yield somewhat stronger winds/gusts
over Oswego County so have bumped winds in that area. Wind gusts in
the mid to upper 40 mph range will also be possible along the south-
southeast shore of Lake Ontario. Otherwise highs will peak in the
lower to mid 30s this morning...with the aforementioned strong
cold air advection then forcing temperatures to fall through the 20s
during the afternoon.
Tonight will become bitterly cold with lingering lake effect
snow showers. 850mb temperatures will fall to around -20C, but
moisture will be very limited. As a result, QPF consensus of model
guidance is limited, with the greatest amounts south of Lake Ontario
where there is the longest fetch and potentially brief a Georgian
Bay connection. Additional snowfall amounts should mainly be light,
but considering the fluff factor localized accumulations of a few
inches cannot be ruled out even though many areas will remain snow-
free. Cooling will mainly be through advection with lingering lake
effect clouds, but even so temperatures will fall into the single
digits to mid-teens. A late clearing should allow for even lower
temperatures east of Lake Ontario where some below zero readings are
possible.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
Cold northwest flow will continue Thanksgiving morning with the
center of the surface high still to our west. The arctic airmass is
very dry, with moisture limited to below 5K feet and dendritic
crystal growth in a shallow layer below 5K feet. The dry airmass
will keep any lingering snow light in the morning, with scattered
flurries and light snow showers southeast of Lake Ontario. Any
additional accumulations will be very light. The lake effect snow
showers will gradually end through the day as surface high pressure
builds east across the eastern Great Lakes and disrupts the boundary
layer flow. Thursday night will be dry with at least partial
clearing as high pressure builds east across the eastern Great
Lakes.
Temperatures will be the big story for Thanksgiving Day and night.
Expect highs to just barely crack 20F on the lake plains, with teens
across the higher terrain. The all time coldest Thanksgiving high
temperature on record is 22 in Buffalo and 20 in Rochester, and we
are forecasting highs very near these values. Lows Thursday night
will be in the single numbers for the majority of the area, with
only areas close to the lakes staying in the teens. The normally
colder sites east of Lake Ontario will likely drop below zero.
Surface high pressure will drift off the southern New England coast
Friday, keeping our region dry and allowing warm advection to begin
across the eastern Great Lakes. A warm frontal segment will move
from the western Great Lakes into Ontario and western Quebec, with
the majority of the associated cloud cover staying north of our
region. After a very cold start, highs will reach the low to mid 30s
by late in the day across Western NY, and 20s east of Lake Ontario.
A deep mid level trough will swing out of the Plains and into the
western Great Lakes by late Friday night. Clouds will increase from
west to east ahead of this system as warm advection ramps up, but
any rain should stay west of our region through late Friday night.
Temperatures will drop into the mid to upper 20s across most of the
region Friday evening, then begin to rise overnight as southerly
flow and warm advection increase.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
The long awaited warm-up will arrive this weekend with several days
of near or a little above normal temperatures as the pattern across
North America temporarily re-aligns, with a trough focusing on the
Northern Plains and forcing downstream height rises across the east.
A deep shortwave will cross the region Saturday and Saturday night
on the leading edge of the warm-up, producing periods of showers.
Warm advection ramps up well ahead of the precip, so this should be
all rain by the time it arrives later Saturday morning.
The rain will taper off from west to east later Saturday night and
Sunday morning as the system moves into New England. Weak high
pressure will then bring a mainly dry Sunday. High temperatures will
be in the 40s both Saturday and Sunday, with overnight lows Saturday
night staying above freezing.
Another potent Pacific shortwave will emerge onto the Central Plains
by early Sunday morning, with the resulting system moving into the
Ohio valley and eastern Great Lakes by Monday. This will bring
increasing rain chances to our region later Sunday night and Monday.
Temperatures will continue to be warm enough through Monday to
support all rain at the surface. This system is forecast by the GFS
and ECMWF, and most of their ensembles, to evolve into a closed low
over the Northeast States By Tuesday and Wednesday of next week.
This will keep unsettled weather across our region, with colder air
filtering back into the Great Lakes and forcing rain to mix with and
change to wet snow by later Monday night and Tuesday.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
The passage of several frontal boundaries through midday...combined
with lake enhancement...will result in widespread MVFR to IFR
conditions with fairly widespread snow. The IFR conditions will
generally be due to greatly reduced vsbys in moderate to
occasionally heavy snow...especially at KBUF and KART.
As we work thorugh the morning into the midday...veering winds below
H85 will push the steadier snow showers well south of Buffalo and
Watertown. This will translate into conditions improving to VFR for
most of the TAF sites...while deteriorating conditons will be found
at KJHW and KELZ.
Tonight...most areas will experience VFR weather as arctic high
pressure will approach the region. The exception will be at KJHW and
between KROC and KSYR where continued lake effect will keep at least
MVFR conditons in place.
Outlook...
Thursday and Friday...VFR.
Saturday and Sunday...MVFR/IFR in rain/snow showers as a system
passes through or south of the region.
&&
.MARINE...
Gale warnings are in place for Lake Ontario today...as a potent
'clipper' low is in the process of racing by to the north of the
region. Meanwhile...high end small craft advisories will be in place
today for the nearshore waters of Lake Erie and for the length of
the IAG River.
This evening...winds will start to subside across the Lower Great
Lakes as an expansive arctic surface high will approach from the
Upper Great Lakes. At that time...the gale warnings will be replaced
by small craft advisories for the Lake Ontario nearshore waters...
while the ongoing SCA's for Lake Erie and IAG River will be allowed
to expire.
Winds and waves will continue to subside on Lakes Erie and Ontario
on Thanksgiving Day...as the aforementioned large surface high will
make its way directly across the region. As this feature moves off
the coast late Thursday night and Friday...winds will become
southerly and freshen in the process. This will direct the highest
waves into Canadian waters...so small craft advisories should not be
needed. The exception could be from Duck and Galloo Islands to
the Thousand Islands (extreme NE Lake Ontario) where waves could get
to advisory levels by the end of the day.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Weather Advisory until 4 PM EST this afternoon for
NYZ007-008-019-020.
Winter Weather Advisory from 7 AM this morning to 7 PM EST
this evening for NYZ006.
Winter Weather Advisory until 10 AM EST this morning for
NYZ010-011.
Winter Weather Advisory until 1 PM EST this afternoon for
NYZ012-085.
MARINE...Small Craft Advisory until 7 PM EST this evening for LEZ020.
Small Craft Advisory until 1 AM EST Thursday for LEZ040-
041.
Small Craft Advisory until 7 PM EST this evening for
LOZ030.
Gale Warning until 7 PM EST this evening for LOZ042-043-
062-063.
Gale Warning from 7 AM this morning to 7 PM EST this
evening for LOZ044-045-064-065.
Small Craft Advisory until 7 AM EST this morning for
LOZ045.
&&
SYNOPSIS...RSH
NEAR TERM...Apffel/RSH
SHORT TERM...Hitchcock
LONG TERM...Hitchcock
AVIATION...RSH
MARINE...RSHHazardous weather outlook, Nov 20, 6:47 PM EST, 10 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 647 PM EST Tue Nov 20 2018 NYZ001-013-014-021-220000- Niagara-Livingston-Ontario-Allegany- 647 PM EST Tue Nov 20 2018 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ019-020-220000- Chautauqua-Cattaraugus- 647 PM EST Tue Nov 20 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST WEDNESDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010-011-220000- Northern Erie-Genesee- 647 PM EST Tue Nov 20 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST WEDNESDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ012-085-220000- Wyoming-Southern Erie- 647 PM EST Tue Nov 20 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 1 PM EST WEDNESDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ002>005-220000- Orleans-Monroe-Wayne-Northern Cayuga- 647 PM EST Tue Nov 20 2018 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Winds will increase behind a cold front Wednesday morning. Wind gusts may approach 50 mph along the Lake Ontario shoreline late Wednesday morning through early afternoon. Localized bands of lake effect snow will produce spotty light to moderate accumulations late Wednesday through Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-008-220000- Jefferson-Lewis- 647 PM EST Tue Nov 20 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST WEDNESDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006-220000- Oswego- 647 PM EST Tue Nov 20 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST WEDNESDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-SLZ022-024-220000- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 647 PM EST Tue Nov 20 2018 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ044-045-064-065-220000- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River-Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 647 PM EST Tue Nov 20 2018 ...GALE WARNING IN EFFECT FROM 7 AM TO 7 PM EST WEDNESDAY... This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ042-043-062-063-220000- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- 647 PM EST Tue Nov 20 2018 ...GALE WARNING IN EFFECT FROM 5 AM TO 7 PM EST WEDNESDAY... This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Nov 21, 4:09 AM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Buffalo NY
409 AM EST WED NOV 21 2018
NYZ002-010>012-085-211000-
Southern Erie-Wyoming-Orleans-Genesee-Northern Erie-
409 AM EST WED NOV 21 2018
...A BAND OF LAKE EFFECT SNOW WILL CONTINUE TO STRENGTHEN ACROSS
NORTHERN WYOMING...CENTRAL ERIE...SOUTHEASTERN ORLEANS AND GENESEE
COUNTIES...
At 406 AM EST, A band of lake effect snow producing snow fall rates
of around 1 inch per hour will continue to organize from near Angola
through the southern and eastern suburbs of Buffalo, extending east
into much of Genesee and portions of Orleans County.
Winds in excess of 30 mph will occur in and near this band of lake
effect snow, producing blowing snow and reduced visibility. Travel
conditions will continue to deteriorate this morning with low
visibility. Roads will rapidly become snow covered and slippery.
This includes Interstate 90 between exits 57A and 47.
LAT...LON 4258 7924 4259 7919 4264 7916 4267 7912
4273 7908 4276 7898 4280 7892 4284 7893
4293 7890 4324 7804 4302 7796 4276 7801
4257 7925
HitchcockSpecial weather statement, Nov 21, 5:10 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
510 AM EST WED NOV 21 2018
NYZ010>012-019-020-085-211100-
Chautauqua-Cattaraugus-Southern Erie-Wyoming-Genesee-Northern Erie-
510 AM EST WED NOV 21 2018
...A BAND OF LAKE EFFECT SNOW WILL AFFECT WYOMING...NORTHERN
CATTARAUGUS...ERIE...NORTHERN CHAUTAUQUA AND SOUTHERN GENESEE
COUNTIES...
At 507 AM EST, A band of lake effect snow producing snowfall rates
of around an inch per hour will continue to move from the Buffalo
Southtowns and Genesee County southward into Wyoming and southern
Erie counties, and the Chautauqua County shore and northern
Cattaraugus County.
Winds in excess of 30 mph will occur in and near this band of lake
effect snow, producing blowing and drifting snow. Motorists should
be prepared for snow covered and slippery roads and poor visibility.
This includes Interstate 90 between exits 61 and 54, and near exit
48.
LAT...LON 4232 7977 4244 7950 4253 7939 4259 7919
4272 7909 4280 7892 4283 7893 4309 7796
4261 7800 4258 7805 4256 7804 4225 7976
4227 7976 4228 7973
HitchcockThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 4:09 AM EST | Special Weather Statement | BUF | Erie, Genesee | 51 min |
| Nov 21, 5:54 AM EST | Special Weather Statement | BUF | Jefferson | 81 min |
| Nov 21, 5:58 AM EST | Special Weather Statement | BUF | Chautauqua, Erie, Wyoming | 77 min |
| Nov 21, 8:49 AM EST | Snow Squall Warning | BUF | Monroe, Niagara, Orleans | 26 min |
| Nov 21, 9:16 AM EST | Snow Squall Warning | BUF | Cayuga, Jefferson, Monroe, Oswego, Wayne | 59 min |
| Nov 21, 10:09 AM EST | Snow Squall Warning | BUF | Cayuga, Lewis, Oswego | 36 min |
| Nov 21, 6:21 PM EST | Small Craft Advisory | BUF | 10 hr |
Nearby
Special Weather Statements in New York, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.